MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD ANGIOCATH¿ IV CATHETER FOR SPECIAL PLACEMENT 14 GA X 3.25 IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD ANGIOCATH¿ IV CATHETER FOR SPECIAL PLACEMENT 14 GA X 3.25 IN; INTRAVASCULAR CATHETER
Model Number 382268
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd angiocath¿ iv catheter for special placement 14 ga x 3.25 in had foreign matter on it prior to use.The following information was provided by the initial reporter: verbatim: it was reported that a foreign particulate was found on the sealed product.Event description per attached spreadsheet from distributor states: particulate¿.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: a device history record review was performed for provided lot number 8346571.The review did not reveal any detected quality issues during the production process that could have contributed to this reported incident and all quality inspections were within specification.To further investigate this issue, one picture sample was provided for evaluation by our quality engineer team.Through examination of the picture, an embedded black dot was observed within the needle cover.Through the picture sample alone, our engineering team was unable to determine the exact size of the particulate.The workstations in which this product is manufactured are cleaned at the beginning of each shift to prevent defects such as this.Our quality team was unable to identify an exact cause for this incident, however, they will continue to monitor the production process for signs of this defect and other emerging trends.Based on the investigation conclusion the condition reported by the customer is confirmed.However, root cause to manufacturing process could not determined h3 other text : see h.10.

Brand Name
BD ANGIOCATH¿ IV CATHETER FOR SPECIAL PLACEMENT 14 GA X 3.25 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key9733016
Report Number9610847-2020-00055
Device Sequence Number765507
Product Code FOZ
UDI-Device Identifier30382903822684
UDI-Public30382903822684
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model Number382268
Device Catalogue Number382268
Device Lot Number8346571
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;